Florida, 2004

Funnel Cloud in Florida, June 19, 2004

June 19, 2004 · NWS JAX · 1 event in 1 county or zone

Funnel spotted just south of Route 210 and just east of I-95

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Funnel spotted just south of Route 210 and just east of I-95

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:45 PM EST, 55 minutes earlier.

Area forecast discussion, Jun 19, 1:45 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT JUN 19 2004

.SHORT TERM...LARGE UPPER HIGH CENTERED OVER THE CENTRAL GULF COAST
WITH RIDGING ACROSS EXTREME N FL. WARM TEMPS CONTINUE ALOFT WITH
500 MB TEMPS AT -5 TO -6 C. SUBSIDENCE AND UPPER CONVERGENCE
INDICATED FROM MODELS...KEEPING THIS AFTNS CONVECTION WIDELY
SCATTERED AND SMALL ATTM. EXPECT MORE ACTIVITY TO FIRE ALONG SFC
TROF OVER N ZONES LATER THIS AFTN...ESP AS OLD OUTFLOW FROM SE GA
COAST AND LATE NE FL SEABREEZE INTERACT.

EXPECT A BIT MORE STABILITY TO INFILTRATE INTO N ZONES ON SUN...WITH
A RETURN TO NEARLY UNIFORM CONVECTION ON MON (ALTHO STILL FAVORING
THE E COAST WITH GRADIENT SW FLOW).

.LONG TERM...LITTLE CHANGE TO EXISTING FCST. STILL LITTLE DEVIATION
BETWEEN GFS ENSEMBLE MOS NUMBERS...WITH TEMPS AND POPS SLIGHTLY
ABOVE CLIMO. TROF SLOWLY DISSIPATES OVER GA ZONES...WITH MORE
DISTURBANCES MOVING ALONG STALLED FRONT N OF AREA.
&&

.MARINE...BACK DOOR FRONT WILL STALL JUST NORTH OF THE WATERS ON
SUNDAY BEFORE WASHING OUT. RIDGE OF HIGH PRESSURE WILL BE ACROSS
SOUTH FLORIDA. WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS.
SEAS GENERALLY 2 TO 3 FEET.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 93 72 91 / 30 30 20 40
SSI 76 90 76 88 / 20 30 20 50
JAX 74 92 73 91 / 30 30 30 50
SGJ 75 89 75 88 / 30 40 30 50
GNV 72 92 72 90 / 40 40 30 30
OCF 73 91 73 90 / 40 50 40 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/PETERSON
Hazardous weather outlook, Jun 19, 10:50 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT SAT JUN 19 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1150 AM EDT SAT JUN 19 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...BECOMING MOST CONCENTRATED IN SOUTHEAST GEORGIA AND ALONG
THE FLORIDA EAST COAST. THE STRONGEST STORMS MAY PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGHOUT THE WEEK. THE STRONGEST STORMS EACH DAY WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 19, 2:15 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT SAT JUN 19 2004

FLZ024-025-GAZ164-192000-
CHARLTON GA-DUVAL FL-NASSAU FL-
315 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU...
WESTERN DUVAL AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM
WINDS VALID UNTIL 400 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF ST. GEORGE...OR ABOUT 10
MILES WEST OF CALLAHAN...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ST. GEORGE...NASSAU
VILLAGE-RATLIFF...BRYCEVILLE...NORMANDY AND JACKSONVILLE HEIGHTS
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 19, 2:31 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT SAT JUN 19 2004

FLZ033-192015-
ST. JOHNS FL-
331 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DURBIN...OR ABOUT 6
MILES EAST OF FRUIT COVE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FRUIT COVE...DURBIN...
BAKERSVILLE...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH AND ST.
AUGUSTINE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS

The radar

The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Johns

When
June 19, 2:40 PM EST
Where
St. Johns County, 2 mi SSW of Durbin
Reported by
TRAINED SPOTTER
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397234.